Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 10, 2011, 7:20 AM CDT for Polk County, Iowa. It took effect at Jun 10, 2011, 10:47 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2011, 7:20 AM CDT (12:20 UTC)
- In effect from
- Jun 10, 2011, 10:47 AM CDT
- Expired
- Jun 11, 2011, 2:51 AM CDT
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4). The gauge peaked at 12.45 ft at Jun 10, 2011, 3:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
207 WGUS43 KDMX 101220 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 720 AM CDT FRI JUN 10 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... RACCOON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-111220- /O.NEW.KDMX.FL.W.0051.110610T1942Z-110612T1930Z/ /DMWI4.1.ER.110610T1942Z.110611T0000Z.110611T1930Z.NO/ 720 AM CDT FRI JUN 10 2011 ...FLOOD WARNING IN EFFECT UNTIL SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * UNTIL SATURDAY AFTERNOON. * AT 6:15 AM FRIDAY THE STAGE WAS 30.9 FEET. * FLOOD STAGE IS 32.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE RISING TO 32.5 FEET THIS EVENING. GO BELOW FLOOD STAGE SATURDAY AFTERNOON. $$ IAC153-111219- /O.NEW.KDMX.FL.W.0052.110610T1609Z-110612T2034Z/ /DEMI4.1.ER.110610T1609Z.110611T0000Z.110611T2034Z.NO/ 720 AM CDT FRI JUN 10 2011 ...FLOOD WARNING IN EFFECT UNTIL LATE SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL LATE SATURDAY AFTERNOON. * AT 6:45 AM FRIDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE MIDDAY TODAY...AND CONTINUE RISING TO 12.5 FEET THIS EVENING. GO BELOW FLOOD STAGE LATE SATURDAY AFTERNOON. $$
4 follow-up statements
552 WGUS83 KDMX 101539 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1039 AM CDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...RACCOON RIVER...NORTH RIVER...MIDDLE RIVER... CEDAR CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA... MARION...POLK...WAPELLO...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-111539- /O.EXT.KDMX.FL.W.0046.000000T0000Z-110612T0640Z/ /EDYI4.1.ER.110610T1117Z.110610T1800Z.110611T0640Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 10:00 AM FRIDAY THE STAGE WAS 62.5 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 62.8 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC179-111538- /O.EXT.KDMX.FL.W.0047.000000T0000Z-110612T1330Z/ /OTMI4.2.ER.110610T1220Z.110611T0000Z.110611T1330Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY MORNING. * AT 10:20 AM FRIDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 13.0 FEET THIS EVENING. GO BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC153-111538- /O.EXT.KDMX.FL.W.0051.110610T1800Z-110612T1800Z/ /DMWI4.1.ER.110610T1800Z.110611T0600Z.110611T1800Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * UNTIL SATURDAY AFTERNOON. * AT 10:15 AM FRIDAY THE STAGE WAS 31.6 FEET. * FLOOD STAGE IS 32.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE RISING TO 32.5 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE SATURDAY AFTERNOON. $$ IAC153-111538- /O.EXT.KDMX.FL.W.0052.110610T1547Z-110612T1851Z/ /DEMI4.1.ER.110610T1547Z.110611T0600Z.110611T1851Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL SATURDAY AFTERNOON. * AT 9:45 AM FRIDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 12.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 13.0 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE SATURDAY AFTERNOON. $$ IAC121-181-111538- /O.EXT.KDMX.FL.W.0045.000000T0000Z-110614T1851Z/ /NRWI4.1.ER.110609T1702Z.110610T1800Z.110613T1851Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL MONDAY AFTERNOON. * AT 10:15 AM FRIDAY THE STAGE WAS 22.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 22.4 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE MONDAY AFTERNOON. $$ IAC121-181-111538- /O.EXT.KDMX.FL.W.0048.000000T0000Z-110612T0600Z/ /IDNI4.2.ER.110610T0657Z.110610T1115Z.110611T0600Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 10:15 AM FRIDAY THE STAGE WAS 23.3 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 23.4 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC123-125-111538- /O.EXT.KDMX.FL.W.0049.000000T0000Z-110612T0908Z/ /BSSI4.1.ER.110610T0915Z.110611T0000Z.110611T0908Z.NO/ 1039 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL EARLY SATURDAY MORNING. * AT 10:15 AM FRIDAY THE STAGE WAS 19.9 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.0 FEET THIS EVENING. GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$
990 WGUS83 KDMX 102151 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 451 PM CDT FRI JUN 10 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...RACCOON RIVER...NORTH RIVER...MIDDLE RIVER... CEDAR CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA... MARION...POLK...WAPELLO...WARREN .NO SIGNIFICANT PRECIPITATION IS EXPECTED IN THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-112151- /O.CON.KDMX.FL.W.0046.000000T0000Z-110612T0640Z/ /EDYI4.1.ER.110610T1117Z.110610T1900Z.110611T0640Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 4:00 PM FRIDAY THE STAGE WAS 62.8 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN NEAR 62.8 FEET THROUGH THIS EVENING. GO BELOW FLOOD STAGE TOMORROW. $$ IAC179-112150- /O.CON.KDMX.FL.W.0047.000000T0000Z-110612T1330Z/ /OTMI4.2.ER.110610T1220Z.110611T0000Z.110611T1330Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY MORNING. * AT 4:20 PM FRIDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 13.0 FEET THIS EVENING. GO BELOW FLOOD STAGE SATURDAY. $$ IAC153-112150- /O.CON.KDMX.FL.W.0051.000000T0000Z-110612T1800Z/ /DMWI4.1.ER.110610T1815Z.110611T0600Z.110611T1800Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER...TO WALNUT CREEK. * UNTIL SATURDAY AFTERNOON. * AT 4:15 PM FRIDAY THE STAGE WAS 32.2 FEET. * FLOOD STAGE IS 32.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 32.5 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE SATURDAY AFTERNOON. $$ IAC153-112150- /O.CON.KDMX.FL.W.0052.000000T0000Z-110612T1851Z/ /DEMI4.1.ER.110610T1547Z.110611T0600Z.110611T1851Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL SATURDAY AFTERNOON. * AT 3:45 PM FRIDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 13.0 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE SATURDAY AFTERNOON. $$ IAC121-181-112150- /O.CON.KDMX.FL.W.0045.000000T0000Z-110614T1851Z/ /NRWI4.1.ER.110609T1702Z.110610T2115Z.110613T1851Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL MONDAY AFTERNOON. * AT 4:15 PM FRIDAY THE STAGE WAS 22.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE MONDAY AFTERNOON. $$ IAC121-181-112150- /O.CON.KDMX.FL.W.0048.000000T0000Z-110612T0600Z/ /IDNI4.2.ER.110610T0657Z.110610T1115Z.110611T0600Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 4:15 PM FRIDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE FALLING AND GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC123-125-112150- /O.CON.KDMX.FL.W.0049.000000T0000Z-110612T0908Z/ /BSSI4.1.ER.110610T0915Z.110610T2115Z.110611T0908Z.NO/ 451 PM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL EARLY SATURDAY MORNING. * AT 4:15 PM FRIDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SATURDAY. $$ JB
180 WGUS83 KDMX 110136 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...RACCOON RIVER...NORTH RIVER...CEDAR CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA... MARION...POLK...WAPELLO...WARREN .NO SIGNIFICANT PRECIPITATION IS EXPECTED OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-120136- /O.EXT.KDMX.FL.W.0046.000000T0000Z-110612T0625Z/ /EDYI4.1.ER.110610T1117Z.110610T1900Z.110611T0625Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 7:00 PM FRIDAY THE STAGE WAS 62.1 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC179-120135- /O.EXT.KDMX.FL.W.0047.000000T0000Z-110612T1443Z/ /OTMI4.2.ER.110610T1220Z.110611T0120Z.110611T1443Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY MORNING. * AT 8:20 PM FRIDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC153-120135- /O.EXT.KDMX.FL.W.0051.000000T0000Z-110612T1629Z/ /DMWI4.1.ER.110610T1815Z.110611T0600Z.110611T1629Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SATURDAY... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * UNTIL MIDDAY SATURDAY. * AT 7:15 PM FRIDAY THE STAGE WAS 32.3 FEET. * FLOOD STAGE IS 32.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 32.4 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE MIDDAY SATURDAY. $$ IAC153-120135- /O.EXT.KDMX.FL.W.0052.000000T0000Z-110612T0900Z/ /DEMI4.1.ER.110610T1547Z.110610T2145Z.110611T0900Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL EARLY SATURDAY MORNING. * AT 7:45 PM FRIDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC121-181-120135- /O.EXT.KDMX.FL.W.0045.000000T0000Z-110614T1536Z/ /NRWI4.1.ER.110609T1702Z.110611T0600Z.110613T1536Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL MONDAY MORNING. * AT 8:15 PM FRIDAY THE STAGE WAS 22.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 22.8 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE MONDAY MORNING. $$ IAC121-181-110206- /O.CAN.KDMX.FL.W.0048.000000T0000Z-110612T0600Z/ /IDNI4.2.ER.110610T0657Z.110610T1115Z.110611T0048Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * AT 8:15 PM FRIDAY THE STAGE WAS 18.8 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 7:48 PM FRIDAY. * FORECAST...FALL TO 13.1 FEET SUNDAY MORNING. $$ IAC123-125-120135- /O.EXT.KDMX.FL.W.0049.000000T0000Z-110612T1304Z/ /BSSI4.1.ER.110610T0915Z.110610T2330Z.110611T1304Z.NO/ 836 PM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL SATURDAY MORNING. * AT 8:15 PM FRIDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE FALLING AND GO BELOW FLOOD STAGE SATURDAY MORNING. $$
037 WGUS83 KDMX 110751 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 251 AM CDT SAT JUN 11 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... RACCOON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-110821- /O.CAN.KDMX.FL.W.0051.000000T0000Z-110612T1629Z/ /DMWI4.1.ER.110610T1815Z.110611T0145Z.110611T0500Z.NO/ 251 AM CDT SAT JUN 11 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * AT 2:15 AM SATURDAY THE STAGE WAS 31.6 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 12:00 AM SATURDAY. * FORECAST...FALL TO 29 FEET SUNDAY. $$ IAC153-110821- /O.CAN.KDMX.FL.W.0052.000000T0000Z-110612T0900Z/ /DEMI4.1.ER.110610T1547Z.110610T2145Z.110611T0422Z.NO/ 251 AM CDT SAT JUN 11 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * AT 1:45 AM SATURDAY THE STAGE WAS 11.6 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 11:22 PM FRIDAY. * FORECAST...FALL TO 9 FEET SUNDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:59 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 10, 6:59 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 658 AM CDT FRI JUN 9 2011 .DISCUSSION... SURFACE LOW AND FRONTAL BOUNDARY SHIFTING TO THE EAST THIS MORNING AND SHOULD BRING AN END TO THE HEAVY RAIN AND THUNDERSTORMS BY MID MORNING. HOWEVER...SOME CONCERN WITH THE UPPER WAVE HANGING BACK TO THE NORTHWEST UNTIL LATER TODAY AND SOME LINGERING INSTABILITY ACROSS THE EAST/SOUTHEAST THAT WE MAY STILL SEE A FEW SHOWERS OR STORMS AROUND LATER THIS AFTERNOON. WATER VAPOR SHOWING A COUPLE WEAK VORT MAXES AS WELL OVER SW MN AND A COUPLE MORE FURTHER WEST. AS A RESULT...GENERALLY KEPT ISOLATED TO SCATTERED WORDING IN ZONES CLEARING FROM WEST TO EAST THROUGH THE DAY. THE SHORTWAVE EXITS THIS EVENING WITH HIGH PRESSURE BUILDING IN FOR A DRY PERIOD FRIDAY NIGHT THROUGH SATURDAY NIGHT. ANOTHER SHORT WAVE PROGGED TO PUSH ACROSS CENTRAL IOWA LATE SATURDAY NIGHT THROUGH SUNDAY WITH A SURFACE LOW AND WARM FRONT LIFTING INTO THE SOUTH/SOUTHWEST PART OF THE FORECAST AREA. THE PATTERN IS SORT OF A BROKEN RECORD WITH WARM ADVECTION ADVANCING INTO THE STATE FOLLOWED BY A LOW LEVEL JET FOCUSED INTO THE FRONTAL BOUNDARY AND DECENT INSTABILITY COUPLED WITH A SHORT WAVE PASSING BY. WE WILL AGAIN SEE MORE HEAVY RAIN WITH THE STORMS FOR LATE IN THE WEEKEND ALONG WITH SOME MARGINAL THREAT FOR SEVERE STORMS. I DID NOT CHANGE ANY GRIDS BEYOND MONDAY BUT MODELS SUGGEST ANOTHER STRONG SHORTWAVE PASSING THROUGH TUESDAY/WEDNESDAY TIMEFRAME WITH A RIDGE FINALLY BUILDING IN FOR MID/LATE WEEK. UPSTREAM OF THAT HOWEVER IS YET ANOTHER STRONG SHORTWAVE. AS FOR TEMPS...WE WILL STAY RELATIVELY COOL THROUGH THE WEEKEND BUT THE WARM ADVECTION FOR LATE SUNDAY WILL SURGE INTO CENTRAL IOWA EARLY IN THE WEEK AND BEGIN TO BRING BACK MOISTURE AND WARMER TEMPERATURES. && .AVIATION...10/12Z OUTSIDE OF VFR CIGS ACROSS THE SE QUARTER OF IA...THE REMAINDER OF THE STATE HAD LIFR/IFR CIGS AND AREAS OF MVFR VSBYS. AS A TROUGH OF SURFACE LOW PRESSURE EXITS IA TODAY...IFR/MVFR CONDITIONS WILL LINGER INTO THE NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS OVER KS MAY REACH SRN TAF SITES LATER TODAY...KDSM/KOTM...BUT CONFIDENCE IN TIMING AND LOCATION NOT GREAT ENOUGH TO INCLUDE BEYOND AFTERNOON AND EVENING CB WORDING. WINDS WILL BECOME NLY AREA WIDE TONIGHT WITH LINGERING MVFR/IFR CIGS AND MVFR VSBYS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...FAB AVIATION...BSS
Hazardous weather outlook, Jun 10, 4:40 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 440 AM CDT FRI JUN 10 2011 IAZ004>007-015>017-023>025-033>035-044-045-111200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- 440 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORM IS POSSIBLE OVER THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE PERIODS OF THUNDERSTORMS IN THE FORECAST FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER THREAT FOR STORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ026>028-036>039-046>050-059-061-062-072-075-083>085-094>097- 111200- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE- BOONE-STORY-MARSHALL-TAMA-DALLAS-JASPER-POWESHIEK-MADISON-MAHASKA- CLARKE-LUCAS-MONROE-DECATUR-WAYNE-APPANOOSE-DAVIS- 440 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA TODAY. THE THREAT FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE PERIODS OF THUNDERSTORMS IN THE FORECAST FROM SUNDAY THROUGH TUESDAY NIGHT. IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER THREAT FOR STORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ060-073-074-086-111200- POLK-WARREN-MARION-WAPELLO- 440 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE THREAT FOR SEVERE STORMS IS LOW. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE PERIODS OF THUNDERSTORMS IN THE FORECAST FROM SUNDAY THROUGH TUESDAY NIGHT. LARGE HAIL AND DAMAGING WIND ARE POSSIBLE WITH STORMS SUNDAY NIGHT. HEAVY RAIN IS ALSO POSSIBLE. IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER THREAT FOR STORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ057-058-070-071-081-082-092-093-111200- AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD- 440 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA TODAY. THE THREAT FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE PERIODS OF THUNDERSTORMS IN THE FORECAST FROM SUNDAY THROUGH TUESDAY NIGHT. LARGE HAIL AND DAMAGING WIND ARE POSSIBLE WITH STORMS SUNDAY NIGHT. HEAVY RAIN IS ALSO POSSIBLE. IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER THREAT FOR STORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FAB
In the hours before
Local storm report, Jun 10, 3:45 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 AM HEAVY RAIN ST. MARYS 41.31N 93.73W
06/10/2011 M5.40 INCH WARREN IA TRAINED SPOTTER
RAINFALL SINCE 300 PM THURSDAY.
&&
SMALLLocal storm report, Jun 10, 4:35 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 AM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM FLASH FLOOD 4 NE PELLA AIRPORT 41.45N 92.89W
06/10/2011 MARION IA EMERGENCY MNGR
THUNDER CREEK OVER 240TH STREET. ROAD CLOSED. DEPUTY
REPORTED IT LOOKED LIKE WHITE WATER RAPIDS.
&&
SMALLLocal storm report, Jun 10, 5:26 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 AM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM FLOOD HARTFORD 41.46N 93.40W
06/10/2011 WARREN IA DEPT OF HIGHWAYS
WATER OVER HIGHWAY 5 BETWEEN COUNTY ROADS S31 AND S23.
&&
SMALLLocal storm report, Jun 10, 6:52 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
652 AM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HEAVY RAIN 2 NE PATTERSON 41.37N 93.85W
06/10/2011 M6.70 INCH MADISON IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 10, 6:54 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 AM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 3 W OSKALOOSA 41.29N 92.70W
06/10/2011 MAHASKA IA DEPT OF HIGHWAYS
HIGHWAY 92 CLOSED DUE TO HIGH WATER BETWEEN COUNTY
HIGHWAY T25 AND HIGHWAY 163.
&&
SMALLLocal storm report, Jun 10, 7:06 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM HEAVY RAIN 2 SE PELLA AIRPORT 41.38N 92.92W
06/10/2011 M4.77 INCH MARION IA CO-OP OBSERVER
24 HOUR TOTAL
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Winnebago, Wright | 50 min |
| Jun 9, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Worth | 37 min |
| Jun 9, 8:07 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 9, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story, Warren | 47 min |
| Jun 9, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 26 min |
| Jun 9, 8:37 PM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 6 hr |
| Jun 9, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 38 min |
| Jun 9, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 21 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Story | 43 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 9, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 47 min |
| Jun 9, 9:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 28 min |
| Jun 9, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 34 min |
| Jun 9, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 20 min |
| Jun 9, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 22 min |
| Jun 9, 9:30 PM CDT | Flash Flood Warning | DMX | Boone, Polk, Story | 4 hr |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 31 min |
| Jun 9, 10:34 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 26 min |
| Jun 9, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 31 min |
| Jun 9, 10:49 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 41 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 34 min |
| Jun 9, 11:11 PM CDT | Flash Flood Warning | DMX | Jasper, Madison, Marion, Warren | 6 hr |
| Jun 9, 11:14 PM CDT | High Wind Warning | DMX | Marshall, Tama | 106 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 46 min |
| Jun 9, 11:36 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Dallas, Guthrie, Madison | 4 hr |
| Jun 10, 12:07 AM CDT | River Flood Warning | DMX | Polk | 6 hr |
| Jun 10, 1:59 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Union | 46 min |
| Jun 10, 2:21 AM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Monroe | 6 hr |
| Jun 10, 5:05 AM CDT | Areal Flood Warning | DMX | Marion, Warren | 24 hr |
| Jun 10, 7:20 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Jun 10, 8:29 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.